MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 6/5 X 8.5MM; DENTAL IMPLANT
Model Number XIITP6585
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that internal hex stripped on implant at site # 14.Implant removed.Additional appointments / implant re-placement: not indicated.As a result of the event no injury to the patient was reported.
 
Additional Manufacturer Narrative
One osseotite® tapered certain® prevail® implant (xiitp6585) was returned for investigation.Visual evaluation of the as returned product identified that the internal threads/hex were stripped/damaged.Additionally, there was bone residue around the external threads due to usage.Functional testing was not performed due to the nature of the device and event.No pre-existing conditions were noted on the per.The implant had been placed on tooth # 14 (universal) for approximately 2 years.X-ray or picture images were not provided.Appropriate documentation was reviewed.Dhr review for the lot (2018020574) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2018020574) for similar events (complaint category keywords: damaged drive feature) and no other complaint was identified.Based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN PREVAIL IMPLANT 6/5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11877357
Report Number0001038806-2021-00903
Device Sequence Number3589527
Product Code DZE
UDI-Device Identifier00844868022244
UDI-Public(01)00844868022244(17)230219(10)2018020574
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model NumberXIITP6585
Device Catalogue NumberXIITP6585
Device Lot Number2018020574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;